Arithmetic of double torus quotients and the distribution of periodic torus orbits

Ilya Khayutin

Research output: Contribution to journalArticlepeer-review


We describe new arithmetic invariants for pairs of torus orbits on groups isogenous to an inner form of PGLn over a number field. These invariants are constructed by studying the double quotient of a linear algebraic group by a maximal torus. Using the new invariants we significantly strengthen results toward the equidistribution of packets of periodic torus orbits on higher rank S-arithmetic quotients. Packets of periodic torus orbits are natural collections of torus orbits coming from a single adèlic torus and are closely related to class groups of number fields. The distribution of these orbits is akin to the distribution of integral points on homogeneous algebraic varieties with a torus stabilizer. The proof combines geometric invariant theory, Galois actions, local arithmetic estimates, and homogeneous dynamics.

Original languageEnglish (US)
Pages (from-to)2365-2432
Number of pages68
JournalDuke Mathematical Journal
Issue number12
StatePublished - 2019

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Arithmetic of double torus quotients and the distribution of periodic torus orbits'. Together they form a unique fingerprint.

Cite this